Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

How quick

Have been on Venalfaxine for 3 years - on 300mgs per day. Consultant gave me 5 weeks to get off it.When on last 75mgs started on Trazodone 50 and I feel like death

Have I come off it too quickly and can anyone give any help on how I deal with this terrible feeling or do I just have to sit it out.  I am getting to work but cannot function properly.  I will lose my job if I go off sick, as just getting over a 'breakdown' and off work for 7 months

Any help please
10 Responses
Avatar universal
http://www.drugs.com/pro/venlafaxine-er.html

Symptoms associated with discontinuation of venlafaxine hydrochloride extended-release capsules, other SNRI's, and SSRI's have been reported [see Warnings and Precautions (5.6)]. Patients should be monitored for these symptoms when discontinuing treatment. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible. If intolerable symptoms occur following a decrease in the dose or upon discontinuation of treatment, then resuming the previously prescribed dose may be considered. Subsequently, the physician may continue decreasing the dose but at a more gradual rate. In clinical trials with venlafaxine hydrochloride extended-release capsules, tapering was achieved by reducing the daily dose by 75 mg at 1 week intervals. Individualization of tapering may be necessary.
1110049 tn?1409405744
Hello friend, I am also a female living in UK and on Venalafaxine.  I know exactly how you feel.  I have been on numerous anti depressants for nearly 20 years.  Sometimes I think I can cope without, but always end up with another breakdown.  When I was working I had two long periods of months off, and eventually they got rid of me.

I stopped Venlafaxine abruptly, which is a stupid thing to do.  It is notoriously difficult to withdraw from, and should be done slowly with GPs help.  Within a year I was very ill again, and had to go back on it again.  You will find lots of information on withdrawl from this drug in the archives but I warn you, it is very discouraging.  As I was not working when I came off it, I was able to sit it out, but in your case, I hope you have talked to your GP.  I find I put on a lot of weight, and that is why I stopped it.  I lost all the extra weight, but now am back to being fat.  But, as my daughter says, better to be fat and well, than to stop and be very ill.

I do hope you can manage, as I know how difficult it is.  Why did doc put you on another medication?  I have never taken a higher dose than 150mg Venlafaxine, and you were on a high dose.

Keep in touch, and let me know how you get on.
Avatar universal
According to this expert answerer, Gould who is no longer with Medhelp, meds don't make you gain weight.  

by Roger Gould, M.D., Jul 18, 2005 12:00AM
You have to make sure that your weight gain is fat gain or water retention, if in fact, your caloric intake is as low as you think.  Its impossible to gain real fat without an excess of calories so be sure that you are counting everything. The other explanation is that the emotions of withdrawal sometimes lead you to change of your regular habits, i.e. caloric expenditure.  Have you been exercising less or been sedentary more.  The other explanation is a consequence of large doses for a long time since the appetite hormones are regulated in part by the dopamine, and serotonin, which are the targets of Effexor.

This will not be a lifetime pattern and you will get over it.  If it is an emotional eating issue...eating as a form of self medication, then go to www.masteringfood.com
Avatar universal
hi
300mg is a lot to be on daily in 2007 i was on effexor 75mg daily and it did a great job for me and i weaned off no problem. this year went down hil again and was put bk on it 150mg daily and it wasn't doing any good for me this time and my private physcatrist put it up to 225mg daily and it sent me over the edge tryed to take my own life and was put in a sercure hospital until my own doctor changed my meds to prozac 20mg daily and it was the best thing i ever did prozac are supposed to help with the weaning off effexor.i hope you pull through this and i'm here for you if u need to chat.
jessica
1110049 tn?1409405744
Thank for info about weight gain.  Yes, I yearn for carbohydrates when on Effexor.  My own fault.

Prozac was the worse drug I ever went on.  It made me ten times worse.  Different drugs suit different people.  We all react differently.  What suits one person, is lethal for another.
Avatar universal
I didn't come of the Venlafaxine by myself - this was under the strict supervision of a consultant.  I had to call th Samaritans as I had never felt so bad and the emergency number that I had been given - well no answermachine and nobody there.  If Samaritans hadn't been there then this message wouldn't have been writen.

My sympathies go to those people who for one reason or another have found themselves on drugs and have gone cold turkey - or have tried but failed because the way that they feel is like being in hell.  

My faith in my consultant has disappeared - especially as this was supposed to have been done whilst I was off sick, but somehow they didn't get around to it.  Fortunately I have managed to sort holidays out so that over the next few weeks I can reduce my hours without being penalised.

Good luck to everyone out there who needs help.  
Avatar universal
Thanks JE55LEW. I wasn't warned about Seratonin Shock Syndrome & was really really scared - still am until it wears off and the Trazodone kicks in.  I have been told to increase this to 150 but too frightened to do so.  I live alone and am concerned that the effects might tip me too far and that i decide that I've had enough.  This happens with regular occurrence - not good but that is the way my head handles life.

Some would say that I am feeling sorry for myself - but given the chance to let them swop my head for theirs for a week - I think that they'd change their minds.
I want to get off drugs altogether as nothing seems to work for long - so why fry your brain for nothing.

Would much rather have a broken leg than a broken mind
Avatar universal
You are not guilty of feeling sorry for yourself so pay that comment no attention. Your withdrawal conditions are an awful position to be in but as prisoners say, "This too will pass." Keep slugging.
1110049 tn?1409405744
I am glad the Samaratins were there for you, and that you are still with us.

I too live alone, and I know how hard life is.  I have had numerous breakdowns, and everytime I say I cannot go through this all again.  Where my strength comes from I don't know.  I did take an overdose once, but am still here.  I have been in a psychiatric hospital, but am still here.  We fight on and on, as we do not want to be beaten.  Not easy.

We are all here to support one another, and I can only say reach out to us.  We are not near, but we listen.  MedHelp did save me, honestly.  I was as low as could be.  I found others who knew how I felt.  Believe me it really did help me.

Taker care and keepo battling on.  My thoughts are with you.  There are not so many of us in the UK, so we must stick together.
Avatar universal
5 weeks was way to fast to come of of your anti-depressant. I don't understand the advise you were given. Your anti is one of the mst difficult to come off of. I would go back on a lower dose and deceed a small amount monthly. And if you can rather than just 1 month on 75mg. ask for 25mg. and deceed 25mg. over a month. MUCH TO QUICK. At least that is what I have beeen told and tried. Natalie
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.